Flash Flood, Crittenden
- When
- May 14, 2:30 AM CST to 5:30 AM CST
- Where
- Crittenden County, Marion
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 35.208, -90.309 (the zone’s center; the record gives no point)
Several streets were flooded.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at May 14, 1:36 AM CST, 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 236 AM CDT WED MAY 14 2003 WHAT A DIFFERENCE 24 HOURS CAN MAKE IN THE WEATHER...THE QUIET WEATHER OF LAST NIGHT HAS TURNED TO LIGHTNING AND THUNDER THIS MORNING. COMPLEX OF THUNDERSTORMS INITIATED OVER SOUTHEASTERN MO AND NORTHEAST ARKANSAS TUESDAY EVENING...AND IS CONTINUING TO INCREASE EARLY THIS MORNING AS IT SLIDES SOUTHEASTWARD. MAINLY SOME HEAVY RAIN...LOTS OF LIGHTNING AND THUNDER...AND POSSIBLY ISOLATED LARGE HAIL. GFS DID A GOOD JOB OF PREDICTING IN EARLIER RUN...AND LATEST RUN INDICATES THIS DEVELOPING MCS WILL LIKELY BE SOUTHEAST OF OUR CWA BY 12Z. HOWEVER...WE ARE NOT DONE WITH THUNDERSTORMS FOR THE DAY. MODELS INDICATE ATMOSPHERE BECOMING VERY UNSTABLE BY THIS AFTERNOON WITH CAPES BETWEEN 2000 AND 3000 J/KG. IN ADDITION... MOISTURE WILL BE ON THE INCREASE WITH SURFACE DEWPOINTS CLIMBING INTO THE 60S. MESOSCALE SURFACE BOUNDARIES FROM THIS MORNINGS CONVECTION WILL INTERACT WITH THESE INGREDIENTS TO SET OFF MORE THUNDERSTORMS. IN ADDITION...GFS SHOWS WEAK SHORT WAVES IN WEST- NORTHWEST FLOW APPROACHING OUR AREA FROM THE NORTHWEST BY THIS AFTERNOON. THUNDERSTORM COMPLEX NOTED OVER OK THIS MORNING IS EXPECTED TO CONTINUE MOVING EAST-SOUTHEASTWARD. ALTHOUGH IT MAY UNDERGO STAGES OF EVOLUTION...IT PROBABLY WILL AFFECT SOUTHERN PARTS OF OUR CWA BY THIS AFTERNOON. ALL IN ALL...LIKELY POPS FOR TODAY LOOKS GOOD AND WILL KEEP IN MENTION OF SEVERE...MAINLY LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS. SPC HAS US IN A SLIGHT RISK. GFS AND MESOETA DISAGREE ON WEATHER FOR THURSDAY. GFS PUSHES A WEAK COLD FRONT THROUGH OUR CWA TONIGHT FROM THE NORTH FOLLOWED BY DRIER AIR. HOWEVER...THE MESOETA INDICATES THE FRONT STALLS ACROSS OUR CWA. THE MESOETA SHOWS HIGH CAPES AND MOISTURE ACROSS OUR CWA THURSDAY WITH THUNDERSTORMS DEVELOPING ACROSS OUR CWA ALONG THE FRONT. THINK BEST WAY TO GO IS TO CONTINUE A MENTION OF A CHANCE OF THUNDERSTORMS IN THE FORECAST FOR THURSDAY. GFS INDICATES STORMY WEATHER WILL CONTINUE INTO SATURDAY OFF AND ON. SHOWERS AND THUNDERSTORMS LOOK LIKELY SATURDAY WITH APPROACH OF STRONG UPPER LEVEL TROUGH AND SURFACE LOW MOVING JUST TO OUR NORTHWEST. THINK DRIER WEATHER WILL GRADUALLY RETURN SUNDAY WITH PASSAGE OF COLD FRONT. PRELIMINARY NUMBERS... MEM 76/63/82/64/77 74335 MKL 75/60/80/59/76 64334 JBR 75/60/81/60/75 63335 TUP 76/64/82/64/80 75335 .MEG...NONE.
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-141000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 413 PM CDT TUE MAY 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND EAST-CENTRAL ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE OVERNIGHT ACROSS THE MISSOURI BOOTHEEL...NORTHEAST ARKANSAS AND EXTREME NORTHWEST TENNESSEE AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST. LARGE HAIL...DAMAGING STRAIGHT-LINE WINDS WILL BE THE MAIN THREAT. AN ISOLATED TORNADO IS POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE ATMOSPHERE IS FORECAST TO BECOME MOIST AND VERY UNSTABLE ACROSS THE MIDSOUTH WEDNESDAY. AN UPPER LEVEL DISTURBANCE WILL APPROACH FROM THE WEST. AS A RESULT...THERE IS A CHANCE OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA WEDNESDAY MORNING AND AGAIN WEDNESDAY AFTERNOON. LARGE HAIL...DAMAGING STRAIGHT-LINE WINDS AND AN ISOLATED TORNADO WILL BE THE MAIN THREAT WEDNESDAY MORNING. WITH LARGE HAIL AND STRAIGHT-LINE WINDS MORE LIKELY WEDNESDAY AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS AGAIN FRIDAY AND SATURDAY...SOME OF THESE STORMS MAY ALSO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT AND WEDNESDAY...AND AGAIN FRIDAY OR SATURDAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
ARZ036-TNZ088-140730- SIGNIFICANT WEATHER ADVISORY NATIONAL WEATHER SERVICE MEMPHIS TN 145 AM CDT WED MAY 14 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRITTENDEN AND SHELBY COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST OF CRAWFORDSVILLE AT 145 AM CDT...MOVING SOUTHEAST AT 35 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CRITTENDEN AND SHELBY COUNTIES...INCLUDING THE CITIES OF BARTLETT...GERMANTOWN...MARION...TURRELL AND WEST MEMPHIS...SHOULD MONITOR THIS STORM CLOSELY.
The national radar mosaic for the moment the first event began.
1 flash flood. Local standard time, as filed.
Several streets were flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367264.